This is a combined preparation of dextromethorphan, pseudoephedrine and triprolidine. Dextromethorphan is a cough suppressant which has a central action on the cough centre in the medulla. Pseudoephedrine in the syrup is an effective upper respiralory decongestant which produces it's decongestant effect within 30 minutes which lasts for at least 4 hours. Triprolidine provides symptomatic relief of allergic rhinitis and common cold.
This is an antitussive preparation indicated for the symptomatic relief of allergic rhinitis and upper respiratory tract disorders accompanied by unproductive cough which are benefited from a combination of an antitussive, a decongestant and an antihistamine.
DOSAGES & ADMINISTRATION:
Adults & Children over 12 years: 2 teaspoonful three times daily.
Children:6-12 years: 1 teaspoonful three times daily.
Children: 2-5 years: 1/2 teaspoonful three times daily or as recommended by the physician.
Side effects of dextromethorphan appears to be rare and may include dizziness and gastro-intestinal disturbances. Side effects of pseudoephedrine includes sympathetic hyperactivity such as fear, anxiety, restlessness, tremor, insomnia, confusion, and irritability. Triprolidine may cause sedation.
It should be used with caution in patients taking antihypertensive agents, tricyclic antidepressants or other sympathomimetic agents. Caution should be exercised in the presence of severe renal and hepatic impairment. It should not be used for persistent cough such as occurs with smoking. asthma or emphysema or where cough is accompanied by excessive secretions unless directed by a physician.
This is contraindicated in patients with known hypersensitivity to dextromethorphan, pseudoephedrine or triprolidine. It is contraindicated in patients with severe hypertension or severe coronary artery disease. Also contraindicated in persons who are taking or have taken monoamine oxidase inhibitors within the preceding two weeks.
USE IN PREGNANCY:
Although dextromethorphan, pseudoephedrine and triprolidine have been in widespread use for many years without apparent ill consequence, there are no specific data or their use during pregnancy. Caution should therefore be exercised by balancing the potential benefit of treatment to the mother against any possible hazards to the development of fetus.
If drowsiness occurs, do not drive or operate machinery.
Concomitant use of this drug with other sympathomimetic agents such as decongestants, tricyclic antidepressants, appetite suppressants and amphetamine like psychostimulants or with monoamine oxidase inhibitors, which interfere with the catabolism of sympathomimetic amines, may occasionally cause rise in blood pressure. Because of its pseudoephedrine content, this may partially reverse the hypertensive action of drugs which interfere with sympathetic activity including methyldopa, alpha and beta adrenergic blocking agents.
Store in a cool, dry place, away from light. Keep out of reach of children.
Exordrin syrup: Bottle containing 100 ml syrup with a measuring spoon.
Each 5 ml syrup contains
Dextromethorphan Hydrobromide BP 10 mg.
Pseudoephedrine Hydrochloride BP 30 mg and
Triprolidine Hydrochloride BP1.25 mg.